MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT ACT KAOLIN CARTRIDGE

ABBOTT POINT OF CARE I-STAT ACT KAOLIN CARTRIDGE
Catalog Number 03P87-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2022, abbott point of care was contacted by a customer regarding act kaolin cartridges, that yielded a discrepant result of >1000 on a patient.There was no patient information, event details, nor additional test available at the time of this report.Return product is available for investigation.Method date collected result(seconds) sample i-stat (b)(6) 2023 17:02 >1000 a, i-stat (b)(6) 2023 17:22 281 ni, i-stat (b)(6) 2023 17:48 329 b.Heparin time/dose: no information.Information requested but to no avail.Per i-stat system manual (art: 714185-00q), the i-stat kaolin activated clotting time (kaolinact) test is an in vitro diagnostic test that uses fresh, whole blood, and is used to monitor high-dose heparin anticoagulation frequently associated with cardiovascular surgery.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.An investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 24-may-2023.A review of the device history record (dhr) confirmed the cartridge lot passed release specifications.Retained and returned cartridge testing met the acceptance criteria in appendix 1 of q04.01.003 rev.Ak (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified.

Brand Name
I-STAT ACT KAOLIN CARTRIDGE
Common Device Name
ACT KAOLIN CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
princeton, NJ K2H 8-V4
CA   K2H 8V4
6136885949
MDR Report Key16716640
Report Number2245578-2023-00032
Device Sequence Number7237833
Product Code JBP
UDI-Device Identifier10054749000156
UDI-Public10054749000156
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2023
Device Catalogue Number03P87-25
Device Lot NumberR22310
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale